MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDX18052030
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial mdr report being submitted with associated mfr# 2954740-2017-00110.Additional procode: krd.(b)(4).Guidewire (radifocus, terumo); micro catheter (sl10, stryker); y connector (okay, goodman); enpower cable (unknown lot).The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a healthcare professional, during the procedure a deltamaxx coil ((b)(4)) unraveled and two trufill dcs syringes ii ((b)(4)) were unable to create pressure.The procedure was the coil embolization of an aneurysm for arteriovenous fistula at the left pulmonary arteriovenous.The patient¿s vessel was heavily torturous and mildly calcified.The deltamaxx coil (complaint product1) was the first coil used as an anchor, the coil unraveled and the coil came off outside the body during removal of the coil.The coil was replaced with another one (same size) and the procedure was continued.When purging, the pressure of galaxy coil did not increase with the trufill syringe (complain product2).The syringe was replaced with a new trufill dcs syringe ii (complaint product3) but the same issue occurred.The syringe was replaced with another one.The procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.The products will be returned for the investigation.No further information is available.
 
Additional Manufacturer Narrative
This is final mdr report being submitted with associated mfr# 2954740-2017-00110.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned by the end user/hospital before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.As viewed through the returned packaging, a detached coil was found.Except for a kink at one section, the remainder of the coil is undamaged and no stretching was found.The resistive heating coil¿s outer sheath has been completely melted.This can only occur outside the patient and in an air environment.No manufacturing defects were found.The circumstances of how and when the coil was electro-mechanically detached by the enpower dcb cannot be determined.The complaint of the coil stretching is not confirmed.No coil stretching was found as only a kinked section was found; therefore, the root cause of the coil stretching cannot be determined.The complaint of the coil coming off during removal is confirmed.The enpower detachment button was pressed while the coil was outside the patient as only an air detachment can cause this type of damage, therefore the root cause of the coil¿s detachment was due to the end user pressing the detachment button.The circumstances of how and when this occurred cannot be determined.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information and analysis, the event was not confirmed.No stretching was found on the returned device; therefore, the root cause of the coil stretching cannot be determined.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.

Brand Name
DELTAMAXX - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6574897
Report Number2954740-2017-00110
Device Sequence Number10937448
Product Code HCG
UDI-Device Identifier10878528008566
UDI-Public(01)10878528008566(17)200930(10)C37568
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue NumberCDX18052030
Device Lot NumberC37568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/27/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/18/2017
Supplement Report FDA Received Date05/31/2017
Patient Sequence Number1